Vision problems..migraine, anxiety, both???

Over the last several months, along with migraines that come and go in spurts, I now get visual disturbances that also come and go and induce anxiety which just makes them worse! It is very tough to describe but I would say it is like my vision is “jumpy” or “jerky” for just a second or so and then I am left feeling a bit off balance but internally, not externally. Also, panic sometimes sets in which can mean heart racing, nausea, etc. They don’t occur with any particular reason I can ascertain, sometimes I am sitting just watching TV, other times chatting with someone, etc. I do get headaches that I have medication for these seem to not be connected with any onset or frequency related to the headaches. I am seeing my Ophthalmologist next month so perhaps he will have some answers…I have RA and take 2mg of a corticosteroid every day as well as mtx, and a biologic to manage the RA. I often wonder if it is a version of the brain fog. I have found that taking my anti-anxiety medication calms me down and at least keeps me from panicking when this happens but I would like to break this cycle. any suggestions are welcome. BTW I have had a batter of tests, blood work, CT scans etc. to rule out anything else. Thanks for any advice! Nan


Community Answers
  • NanHart author
    1 year ago

    Thanks for the ideas. I have not changed meds in over a year so that would be surprising and I did not start taking the anti-anxiety meds until this started and went on for many weeks so that would not account for it either….appreciate your time responding…

  • k_nelson
    1 year ago

    Maybe some other med you are taking is causing these visual problems. Many meds have common visual symptoms just like these. I would check webmd or talk with your doctor about all possible side effects that may be occurring. I know that anti-anxiety meds do sometimes cause vision changes…maybe that is the problem.
    I wish you the best of luck. I know that migraines are such a long and rough journey. Hopefully you will be able to get some answers soon.

  • Share Your Answer

    Poll